MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CON INS SZ7-8 18MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GNS II CON INS SZ7-8 18MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71420558
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Fibrosis (3167)
Date of Event 03/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to severe arthrofibrosis, limitation of motion, failure of anterior locking component of the tibial insert.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, based on the information provided, the only product failure, noted in the long list of unfortunate events, was for the 2nd revision on (b)(6) 2018.The procedure notes documented ¿mechanical complications of device with failure of fixation mechanism ¿ arthrofibrosis with severe range of motion limitation ¿ failure of the anterior locking component of the tibial poly insert and tibial base plate.The root cause of this failure cannot be concluded, however the documented arthrofibrosis cannot be excluded as a contributing factor.No current or updated information regarding the patient¿s current status has been provided at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
GNS II CON INS SZ7-8 18MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7929016
Report Number1020279-2018-02023
Device Sequence Number19316846
Product Code JWH
UDI-Device Identifier03596010208217
UDI-Public03596010208217
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420558
Device Lot Number15JM10602
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;